Alert archive / North Dakota / Wind Chill Advisories in 2013

Wind Chill Advisory 8, NWS Grand Forks, ND

January 24, 201314 counties in North Dakota; 5 counties in Minnesota

NWS Grand Forks, ND issued this wind chill advisory at Jan 24, 2013, 8:00 PM CST for 14 counties in North Dakota; 5 counties in Minnesota. It took effect at Jan 25, 2013, 4:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 24, 2013, 8:00 PM CST (02:00 UTC)
In effect from
Jan 25, 2013, 4:00 AM CST
Expired
Jan 25, 2013, 12:00 PM CST
In force
8 hr
Issued by
NWS Grand Forks, ND

Counties Clay County, MN, Kittson County, MN, Marshall County, MN, Norman County, MN, Polk County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 49 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 2.0 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2013-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2013-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 209 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
468 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
209 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

827 
WWUS43 KFGF 250200
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
800 PM CST THU JAN 24 2013

...SEVERAL INCHES OF SNOW FORECAST FOR PARTS OF NORTHERN
MINNESOTA...
 
...BLOWING SNOW FOR THE DEVILS LAKE BASIN INTO PORTIONS OF THE
NORTHERN RED RIVER VALLEY...

...HAZARDOUS WIND CHILLS FOR AREAS ALONG AND WEST OF THE RED RIVER
VALLEY...

.LOW PRESSURE WILL MOVE SOUTHEAST ACROSS EXTREME NORTHEAST NORTH
DAKOTA TO NEAR BRAINERD BY FRIDAY MORNING. EXPECT A BAND OF
SNOW...WITH UP TO 4 INCHES...TO FALL ALONG AND NORTH OF THE
SURFACE LOW TRACK. THIS HEAVIER SNOWFALL WILL MAINLY AFFECT THE
ROSEAU...BAUDETTE...AND WASKISH AREA.

A STRONG COLD FRONT WILL ENTER THE DEVILS LAKE BASIN AFTER
MIDNIGHT...AND CONTINUE TO THE SOUTHEAST THROUGH THE MORNING
HOURS. A 3 TO 6 HOUR PERIOD OF NORTHWEST WINDS 25 TO 35 MPH WITH
GUSTS TO 40 MPH WILL OCCUR BEHIND THE COLD FRONT. BLOWING
SNOW...WITH VISIBILITIES ONE HALF MILE OR LESS...WILL OCCUR
ACROSS THE DEVILS LAKE BASIN INTO A PORTION OF THE NORTHERN RED
RIVER VALLEY. THESE REDUCED VISIBILITIES WILL MAINLY AFFECT THE
DEVILS LAKE...CANDO...LANGDON...AND CAVALIER AREA. TEMPERATURES
WILL QUICKLY DROP...AND HAZARDOUS WIND CHILL VALUES OF LESS THAN
25 BELOW ZERO WILL OCCUR ACROSS A MAJORITY OF THE REGION.

MNZ001>004-007-NDZ016-027>030-038-039-251800-
/O.NEW.KFGF.WC.Y.0008.130125T1000Z-130125T1800Z/
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-EASTERN WALSH-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...WARREN...GRAFTON...GRAND FORKS...
COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...FARGO
800 PM CST THU JAN 24 2013

...WIND CHILL ADVISORY IN EFFECT FROM 4 AM TO NOON CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO NOON CST FRIDAY.

* TIMING...A STRONG COLD FRONT WILL MOVE THROUGH THE REGION DURING
  THE EARLY MORNING HOURS. TEMPERATURES WILL QUICKLY DROP...AND
  WINDS WILL BECOME GUSTY.

* WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO

* OTHER IMPACTS...A BRIEF PERIOD OF NORTHWEST WINDS 25 TO 35 MPH
  WITH GUSTS TO 40 MPH COULD PRODUCE PATCHY BLOWING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$

NDZ006>008-014-015-024-026-054-251800-
/O.EXB.KFGF.WW.Y.0004.130125T0600Z-130125T1800Z/
TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EDDY-NELSON-WESTERN WALSH-
INCLUDING THE CITIES OF...CANDO...LANGDON...CAVALIER...MADDOCK...
LEEDS...DEVILS LAKE...NEW ROCKFORD...LAKOTA...ADAMS
800 PM CST THU JAN 24 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER
WEATHER ADVISORY FOR BLOWING SNOW AND HAZARDOUS WIND CHILLS...WHICH
IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST FRIDAY.

* TIMING...A STRONG COLD FRONT WILL MOVE THROUGH THE REGION AFTER
  MIDNIGHT...WITH WINDS INCREASING AND TEMPERATURES QUICKLY
  DROPPING.  

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 40 MPH BEHIND THE
  COLD FRONT FOR 3 TO 6 HOURS. 

* VISIBILITY...ONE HALF MILE OR LESS IN BLOWING SNOW. 

* WIND CHILL VALUES...25 BELOW TO 40 BELOW ZERO. 

* OTHER IMPACTS...THE NORTHWEST WINDS WILL SUBSIDE AFTER SUNRISE
  AND VISIBILITIES WILL IMPROVE. HOWEVER...HAZARDOUS WIND CHILL
  VALUES WILL REMAIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES
WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

&&

$$

MNZ005-006-009-017-251200-
/O.CON.KFGF.WW.Y.0004.000000T0000Z-130125T1200Z/
ROSEAU-LAKE OF THE WOODS-NORTH BELTRAMI-SOUTH BELTRAMI-
INCLUDING THE CITIES OF...ROSEAU...BAUDETTE...RED LAKE...BEMIDJI
800 PM CST THU JAN 24 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
FRIDAY...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 6 AM
CST FRIDAY.

* LIGHT SNOW WILL CONTINUE THROUGH THE NIGHT...WITH 2 TO 4 INCHES
  EXPECTED BY MORNING. 

* WINDS WILL BE SOUTHEAST AT 10 TO 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
TG
4 follow-up statements
933 
WWUS43 KFGF 250500
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1100 PM CST THU JAN 24 2013

...SEVERAL INCHES OF SNOW FORECAST FOR PARTS OF NORTHERN
MINNESOTA...

...BLOWING SNOW FOR THE DEVILS LAKE BASIN INTO PORTIONS OF THE
NORTHERN RED RIVER VALLEY...

...HAZARDOUS WIND CHILLS FOR AREAS ALONG AND WEST OF THE RED
RIVER VALLEY...

.LOW PRESSURE WILL MOVE SOUTHEAST ACROSS EXTREME NORTHEAST NORTH
DAKOTA TO NEAR BRAINERD BY FRIDAY MORNING. EXPECT A BAND OF
SNOW...WITH UP TO 4 INCHES...TO FALL ALONG AND NORTH OF THE
SURFACE LOW TRACK. THIS HEAVIER SNOWFALL WILL MAINLY AFFECT THE
ROSEAU...BAUDETTE...AND WASKISH AREA.

A STRONG COLD FRONT WILL MOVE THROUGH THE REGION DURING THE
EARLY MORNING HOURS. A 3 TO 6 HOUR PERIOD OF NORTHWEST WINDS 25
TO 35 MPH WITH GUSTS TO 40 MPH WILL OCCUR BEHIND THE COLD FRONT.
BLOWING SNOW...WITH VISIBILITIES ONE HALF MILE OR LESS...WILL
OCCUR ACROSS THE DEVILS LAKE BASIN INTO A PORTION OF THE NORTHERN
RED RIVER VALLEY. THE REDUCED VISIBILITIES WILL MAINLY AFFECT THE
DEVILS LAKE...CANDO...LANGDON...AND CAVALIER AREA. TEMPERATURES
WILL QUICKLY DROP...AND HAZARDOUS WIND CHILL VALUES OF LESS THAN
25 BELOW ZERO WILL OCCUR ACROSS A MAJORITY OF THE REGION.

NDZ006>008-014-015-024-026-054-251800-
/O.CON.KFGF.WW.Y.0004.130125T0600Z-130125T1800Z/
TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EDDY-NELSON-WESTERN WALSH-
INCLUDING THE CITIES OF...CANDO...LANGDON...CAVALIER...MADDOCK...
LEEDS...DEVILS LAKE...NEW ROCKFORD...LAKOTA...ADAMS
1100 PM CST THU JAN 24 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
FRIDAY...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW AND HAZARDOUS WIND
CHILLS REMAINS IN EFFECT UNTIL NOON CST FRIDAY.

* WINDS WILL INCREASE AND TEMPERATURES WILL QUICKLY FALL AS A
  STRONG COLD FRONT MOVES THROUGH THE REGION.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 40 MPH BEHIND THE 
  COLD FRONT FOR 3 TO 6 HOURS. 

* VISIBILITY...ONE HALF MILE OR LESS AT TIMES WITHIN BLOWING
  SNOW.

* WIND CHILL VALUES...25 BELOW TO 40 BELOW ZERO.

* OTHER IMPACTS...THE NORTHWEST WINDS WILL SUBSIDE AFTER SUNRISE 
  AND VISIBILITIES WILL IMPROVE. HOWEVER...HAZARDOUS WIND CHILL 
  VALUES WILL REMAIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

&&

$$

MNZ005-006-009-017-251200-
/O.CON.KFGF.WW.Y.0004.000000T0000Z-130125T1200Z/
ROSEAU-LAKE OF THE WOODS-NORTH BELTRAMI-SOUTH BELTRAMI-
INCLUDING THE CITIES OF...ROSEAU...BAUDETTE...RED LAKE...BEMIDJI
1100 PM CST THU JAN 24 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
FRIDAY...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 6 AM
CST FRIDAY.

* LIGHT SNOW WILL CONTINUE THROUGH THE NIGHT...WITH 2 TO 4 
  INCHES EXPECTED BY MORNING. 

* WINDS WILL BE SOUTHERLY AT 10 TO 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

MNZ001>004-007-NDZ016-027>030-038-039-251800-
/O.CON.KFGF.WC.Y.0008.130125T1000Z-130125T1800Z/
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-EASTERN WALSH-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...WARREN...GRAFTON...GRAND FORKS...
COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...FARGO
1100 PM CST THU JAN 24 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 4 AM TO NOON CST
FRIDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 4 AM TO NOON CST
FRIDAY. 

* TIMING...A STRONG COLD FRONT WILL MOVE THROUGH THE REGION 
  DURING THE EARLY MORNING HOURS. TEMPERATURES WILL QUICKLY 
  DROP...AND WINDS WILL BECOME GUSTY. 

* WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO

* OTHER IMPACTS...A BRIEF PERIOD OF NORTHWEST WINDS 25 TO 35 MPH 
  WITH GUSTS TO 40 MPH COULD PRODUCE PATCHY BLOWING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$
TG
772 
WWUS43 KFGF 251013
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
413 AM CST FRI JAN 25 2013

...BLOWING SNOW FOR THE DEVILS LAKE BASIN INTO PORTIONS OF THE
NORTHERN RED RIVER VALLEY...

...HAZARDOUS WIND CHILLS FOR AREAS ALONG AND WEST OF THE RED
RIVER VALLEY...

.A STRONG COLD FRONT WILL MOVE THROUGH THE REGION DURING THE
EARLY MORNING HOURS. A 3 TO 6 HOUR PERIOD OF NORTHWEST WINDS 25 TO
35 MPH WITH GUSTS TO 40 MPH WILL OCCUR BEHIND THE COLD FRONT.
SNOW AND BLOWING SNOW...WITH VISIBILITIES ONE HALF MILE OR
LESS AT TIMES...WILL OCCUR ACROSS THE DEVILS LAKE BASIN INTO A
PORTION OF THE NORTHERN RED RIVER VALLEY. THE REDUCED VISIBILITIES
WILL MAINLY AFFECT THE DEVILS LAKE...CANDO...LANGDON...AND
CAVALIER AREA. TEMPERATURES WILL QUICKLY DROP...AND HAZARDOUS WIND
CHILL VALUES OF LESS THAN 25 BELOW ZERO WILL OCCUR ACROSS A
MAJORITY OF THE REGION.

MNZ005-006-009-017-251115-
/O.CAN.KFGF.WW.Y.0004.000000T0000Z-130125T1200Z/
ROSEAU-LAKE OF THE WOODS-NORTH BELTRAMI-SOUTH BELTRAMI-
INCLUDING THE CITIES OF...ROSEAU...BAUDETTE...RED LAKE...BEMIDJI
413 AM CST FRI JAN 25 2013

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

SNOW AMOUNTS HAVE NOT BEEN AS HEAVY AS EXPECTED. SNOW SHOWERS WILL
TAPER OFF TO FLURRIES BY MID MORNING WITH ONLY AN INCH OR SO OF
ADDITIONAL ACCUMULATION.

$$

NDZ006>008-014-015-024-026-054-251800-
/O.CON.KFGF.WW.Y.0004.000000T0000Z-130125T1800Z/
TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EDDY-NELSON-WESTERN WALSH-
INCLUDING THE CITIES OF...CANDO...LANGDON...CAVALIER...MADDOCK...
LEEDS...DEVILS LAKE...NEW ROCKFORD...LAKOTA...ADAMS
413 AM CST FRI JAN 25 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY.

* WINDS WILL INCREASE AND TEMPERATURES WILL QUICKLY FALL THIS
  MORNING AS A STRONG COLD FRONT MOVES THROUGH THE REGION.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 40 MPH BEHIND THE 
  COLD FRONT FOR 3 TO 6 HOURS. 

* VISIBILITY...ONE HALF MILE OR LESS AT TIMES WITHIN BLOWING 
  SNOW. 

* WIND CHILL VALUES...25 BELOW TO 40 BELOW ZERO.

* OTHER IMPACTS...THE NORTHWEST WINDS WILL SUBSIDE AROUND SUNRISE
  AND VISIBILITIES WILL IMPROVE. HOWEVER...HAZARDOUS WIND CHILL
  VALUES WILL REMAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

&&

$$

MNZ001>004-007-NDZ016-027>030-038-039-251800-
/O.CON.KFGF.WC.Y.0008.000000T0000Z-130125T1800Z/
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-EASTERN WALSH-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...WARREN...GRAFTON...GRAND FORKS...
COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...FARGO
413 AM CST FRI JAN 25 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* TIMING...A STRONG COLD FRONT WILL MOVE THROUGH THE REGION 
  DURING THE EARLY MORNING HOURS. TEMPERATURES WILL QUICKLY 
  DROP...AND WINDS WILL BECOME GUSTY. 

* WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO

* OTHER IMPACTS...A BRIEF PERIOD OF NORTHWEST WINDS 25 TO 35 MPH 
  WITH GUSTS TO 40 MPH COULD PRODUCE PATCHY BLOWING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$
383 
WWUS43 KFGF 251548
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
948 AM CST FRI JAN 25 2013

...HAZARDOUS WIND CHILLS FOR NORTHEASTERN NORTH DAKOTA INTO
THE NORTHERN RED RIVER VALLEY...

.WINDS ACROSS THE DEVILS LAKE BASIN INTO THE RED RIVER VALLEY ARE
BEGINNING TO SUBSIDE AS HIGH PRESSURE DROPS DOWN FROM
CANADA. CONSEQUENTLY...VISIBILITIES ARE IMPROVING. VISIBILITIES IN
AREAS OF BLOWING SNOW WILL GENERALLY RANGE FROM ONE TO THREE MILES
OVER THE NEXT COUPLE OF HOURS. ALTHOUGH SKIES ARE CLEAR...THE COLD
ARCTIC AIR WILL ALLOW TEMPERATURES TO CONTINUE TO DROP THROUGH
NOONTIME...AND HAZARDOUS WIND CHILL VALUES OF LESS THAN 25 BELOW
ZERO WILL CONTINUE ACROSS A MAJORITY OF THE REGION. THEREFORE THE 
WINTER WEATHER ADVISORY FOR BLOWING SNOW HAS BEEN REPLACE WITH A
WIND CHILL ADVISORY.

NDZ006>008-014-015-024-026-054-251800-
/O.CAN.KFGF.WW.Y.0004.000000T0000Z-130125T1800Z/
/O.EXA.KFGF.WC.Y.0008.000000T0000Z-130125T1800Z/
TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EDDY-NELSON-WESTERN WALSH-
INCLUDING THE CITIES OF...CANDO...LANGDON...CAVALIER...MADDOCK...
LEEDS...DEVILS LAKE...NEW ROCKFORD...LAKOTA...ADAMS
948 AM CST FRI JAN 25 2013

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE
WINTER WEATHER ADVISORY HAS BEEN CANCELLED. 

A WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL NOON CST TODAY. 

* TIMING...AN ARCTIC AIR MASS WILL USHER IN VERY COLD TEMPERATURES
  WHILE WINDS OF 15 TO 20 MPH CONTINUE OVER THE NEXT COUPLE OF HOURS

* WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO

* OTHER IMPACTS...A BRIEF PERIOD OF NORTHWEST WINDS 15 TO 25 MPH COULD
  PRODUCE PATCHY BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$

MNZ001>004-007-NDZ016-027>030-038-039-251800-
/O.CON.KFGF.WC.Y.0008.000000T0000Z-130125T1800Z/
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-EASTERN WALSH-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...WARREN...GRAFTON...GRAND FORKS...
COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...FARGO
948 AM CST FRI JAN 25 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* TIMING...N ARCTIC AIR MASS WILL USHER IN VERY COLD TEMPERATURES
  WHILE WINDS OF 15 TO 20 MPH CONTINUE OVER THE NEXT COUPLE OF HOURS 

* WIND CHILL VALUES...25 BELOW TO 30 BELOW ZERO

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$
SPEICHER
457 
WWUS43 KFGF 251800
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1200 PM CST FRI JAN 25 2013

...WIND CHILL ADVISORY HAS EXPIRED...

.PLENTIFUL SUNSHINE COUPLED WITH DECREASING WINDS ASSOCIATED WITH
HIGH PRESSURE MOVING INTO THE AREA HAVE ALLOWED WIND CHILLS TO
RISE ABOVE ADVISORY CRITERIA. WIND CHILLS OF 20 BELOW TO 25 BELOW
ZERO CAN STILL BE EXPECTED IN TOWNER...CAVALIER AND PEMBINA
COUNTIES THROUGH 2PM.

MNZ001>004-007-NDZ006>008-014>016-024-026>030-038-039-054-251900-
/O.EXP.KFGF.WC.Y.0008.000000T0000Z-130125T1800Z/
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...WARREN...CANDO...LANGDON...
CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...
MAYVILLE...VALLEY CITY...FARGO...ADAMS
1200 PM CST FRI JAN 25 2013

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

THE WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY. 

INCREASING TEMPERATURES AND DECREASING WINDS HAVE RESULTED IN WIND
CHILLS RISING ABOVE CRITERIA LEVELS.

$$
SPEICHER

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 24, 7:38 PM CST, 22 minutes earlier.

Area forecast discussion, Jan 24, 7:38 PM CST, 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAND FORKS ND
738 PM CST THU JAN 24 2013

.DISCUSSION...THE CURRENT CLIPPER SYSTEM IS UNFOLDING PRETTY MUCH
AS EXPECTED. THE STEADIER SNOW IS FALLING ACROSS THE FAR NE
FA...WHERE UP TO 4 INCHES IS STILL EXPECTED. ELSEWHERE...JUST
SCATTERED SNOW SHOWERS WITH MINIMAL ACCUMULATIONS. NO CHANGES
NEEDED TO THE WINTER WEATHER ADVISORY FOR SNOW ACROSS NW
MINNESOTA. THE OTHER CONCERN FOR TONIGHT WILL BE WINDS AND BLOWING
SNOW POTENTIAL WITH THE PASSAGE OF THE COLD FRONT. CURRENT
OBSERVATIONS BEHIND THE COLD FRONT INDICATE WIND SPEEDS 25-35MPH
WITH GUSTS TO 40 MPH. THIS LINES UP WITH WIND PARAMETERS (STRONG
COLD AIR ADVECTION...925MB WINDS AROUND 35 KNTS...AND STRONG 3-HR
PRESSURE RISE). SIMILAR PARAMETERS ARE EXPECTED WITHIN THIS
FA...AND WILL INCREASE FORECASTED WIND SPEEDS TO THESE VALUES
ALONG AND WEST OF THE VALLEY (FOLLOWING THE TIMING OF THE 00Z
RAP). THERE IS LIMITED SNOW TO BLOW AROUND ACROSS MUCH OF THE
REGION...EXCEPT FOR PORTIONS OF THE DEVILS LAKE BASIN INTO THE
CAVALIER AREA WHERE AROUND 14 INCHES OF SNOWPACK EXIST. CURRENT
SOUTH WINDS 15-25 MPH ARE PRODUCING 1-2SM VSBY IN BLOWING
SNOW...MEANING NW WINDS 25-40MPH SHOULD HAVE NO PROBLEM PRODUCING
AT LEAST 1/2SM VSBY IN BLOWING SNOW (CANADIAN BLOWING SNOW MODEL
INDICATES AROUND 20 KNOTS NEEDED TO PRODUCE 1/2SM VSBY IN BLOWING
SNOW). WILL ISSUE A WINTER WEATHER ADVISORY FOR BLOWING SNOW AND
WIND CHILLS FOR THIS AREA. 00Z RAP ALSO SUGGESTS THAT COLD AIR
WILL FILTER INTO THE REGION FASTER THAN ANTICIPATED...AND WITH THE
STRONGER NW WINDS WILL ISSUE A WIND CHILL ADVISORY FOR MUCH OF THE
REGION ALONG AND WEST OF THE VALLEY WHERE THERE IS ONLY MINIMAL
SNOW TO BLOW AROUND.

&&

.AVIATION...CLIPPER SYSTEM WILL MOVE THROUGH THE REGION. THE
GENERAL IDEA FOR CIGS WILL BE MVFR...BECOMING VFR FRIDAY MORNING.
EXPECT SNOW TO MOVE ACROSS THE REGION THIS EVENING. LOWEST
CIGS/VSBY LIKELY WILL BE ON MN SIDE OR RRV (TVF). WINDS WILL SHIFT
TO THE NORTHWEST BY MORNING AND BECOME GUSTY.

&&

.PREV DISCUSSION... /ISSUED 254 PM CST THU JAN 24 2013/

SHORT TERM...
20S OBS SHOW SFC LOW NEAR REGINA SASK WITH PRESSURE FALLS
INDICATING LOW WILL TRACK GENERALLY EAST AND BE NEAR PEMBINA
CLOSE TO 06Z THEN MOVE SOUTHEAST INTO NORTHERN MN OVERNIGHT. MOST
OF THE WIDESPREAD LONG TERM SNOW IS ALONG AND NORTH AND EAST OF
THIS LOW TRACK AND A BIT CLOSER TO THE VORT MAX TRACK WHICH WILL
RUN FROM NEAR YORKTON SASK TO WINNIPEG TO KENORA THEN INTO THE MN
ARROWHEAD. THE LAKE OF THE WOODS REGION IS ON THE SOUTHWESTERN
EDGE OF THIS HEAVIER BAND AND DO EXPECT SOME 3-4 INCH SNOWS
WARROAD-BAUDETTE-WASKISH AREAS. WFO DLH ISSUING ADV/WATCHES FOR
THIS EVENT AND WILL GO ALONG AND ISSUE WINTER WX ADVISORY FOR FAR
NE FCST AREA TONIGHT. REST OF THE FCST AREA TO SEE A BAND OF SNOW
MORE SO WITH THE AND OF WARM ADV WITH 1-2 ALONG CANADIAN BORDER TO
LESS THAN INCH DVL-GFK-PKD SOUTH.

OTHER CONCERN IS WIND LATER TONIGHT. MAIN COLD ADVECTION PUSH NW
ND INTO CNTRL ND WITH WIND POTENTIAL NOT EXTREMELY STRONG IN WRN
FCST AREA. MOST AREAS NOT GETTING MUCH EXCEPT 1-2 RIGHT ALONG
ND/MB BORDER WHERE WINDS WILL BE GUSTY BUT TERRIBLY STRONG. WILL
MENTION SOME BLSN IN GRIDS THRU THE NIGHT IN DVL BASIN INTO NRN
VALLEY DUE TO SOUTH WINDS THIS EVE THEN NORTHWEST LATER TONIGHT
BUT SINCE SNOWFALL ITSELF WILL BE LIMITED DURATION DONT EXPECT
ENOUGH FRESH SNOW FOR THIS WIND TO CAUSE SERIOUS ISSUES ATTM. EVE
SHIFT CAN MONITOR.

TEMPS WILL WARM THIS EVENING...PEAK 06Z-09Z THEN BEGIN TO FALL AS
COLDER AIR RETURNS FROM THE NORTHWEST. TEMPS FRIDAY WILL HOLD
GENERALLY STEADY IN THE SINGLE DIGITS ABOVE/BLO ZERO WITH A STIFF
NORTHWEST WIND.

HIGH PRESSURE TO MOVE IN FRI NIGHT THEN WARM UP BEGINS THIS
WEEKEND AS UPPER FLOW RETURNS TO THE SOUTHWEST ALOFT. THIS MAY
BRING PERIODS OF CLOUDS BUT LIMITED PRECIP.

LONG TERM... /SAT NIGHT THROUGH WED/
12Z RUNS OF LONG TERM MODELS IN MORE DISAGREEMENT THAN YESTERDAYS
12Z RUNS. LONG TERM BEGINS WITH LONG WAVE TROUGH OVER WRN CONUS. GFS
PROGS LWT OVER ROCKIES WHILE THE ECMWF PLACES IT MORE OVER
CALIFORNIA...ALSO WITH A CLOSED LOW. AT THE SFC...GFS HAS A DEEPER
SFC LOW OVER EASTERN ROCKIES THAN ECMWF IS SHOWING. DESPITE
DIFFERENCES...BOTH MODELS SHOW SNOWFALL OVER NORTHERN TIER AS A
NORTHERN WAVE MOVES ACROSS SRN CANADA. FEEL COMFORTABLE WITH CHANCE
POPS ACROSS FOR MONDAY. GFS THEN LIFTS CNTRL PLAIN LOW INTO WRN
IA/SWRN MN ON MON NIGHT...SETTING UP DEFORMATION ZONE OVER MY CWA.
YESTERDAY THIS FEATURE WAS FURTHER SOUTHEAST AND MAINLY IMPACTED
OUR SOUTHEASTERN ZONES. ECMWF NOT DOING MUCH WITH THE SFC LOW AND IS
STRONGER WITH THE NORTHERN WAVE WHILE THE CLOSED LOW REMAINS JUST
WEST OF OLYMPIC CALIFORNIA. THUS NOT A WHOLE LOT OF CONFIDENCE WITH
THE GFS SOLUTION AS IT HAS DIVERGED CONSIDERABLY FROM 12Z YESTERDAY.
WILL KEEP HIGH CHANCE POPS IN THE SOUTHEAST...BUT NOT RAISE TO
LIKELIES AS THE NEWER CONSALL GUIDANCE IS SUGGESTING. MOVING INTO
TUE...ECMWF CUTS OFF UPPER LOW AND DOES STRENGTHEN SFC LOW OVER
UPPER GREAT LAKES...IN GENERAL AGREEMENT WITH GFS LOCATION THAT IS
BASED ON BROADER TROUGHING THROUGHOUT THE CNTRL US. WILL KEEP
CONSALL POPS REALIZING IF ECMWF IS CORRECT...LOW WILL PULL OUT
QUICKER AND MOVE PRECIP OUT OF EASTERN ZONES BY TUE EVENING. MODELS
ACTUALLY IN BETTER AGREEMENT FOR TUE NIGHT INTO WED AS NORTHERLY
FLOW RETURNS...SETTING UP NEXT ARCTIC HIGH TO DROP IN ON WED. COLD
AIR THEN REMAINS IN PLACE FOR REST OF THE WORK WEEK. SHOULD SEE WELL
BELOW NORMAL TEMPS FROM WED THROUGH FRI.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND CHILL ADVISORY FROM 4 AM TO NOON CST FRIDAY FOR NDZ016-
     027>030-038-039.

     WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST FRIDAY
     FOR NDZ006>008-014-015-024-026-054.

MN...WIND CHILL ADVISORY FROM 4 AM TO NOON CST FRIDAY FOR MNZ001>004-
     007.

     WINTER WEATHER ADVISORY UNTIL 6 AM CST FRIDAY FOR MNZ005-006-009-
     017.

&&

TG
Hazardous weather outlook, Jan 24, 3:40 PM CST, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
340 PM CST THU JAN 24 2013

MNZ001>004-007-008-013>016-022>024-027>032-040-NDZ006>008-014>016-
024-026>030-039-054-252145-
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-EAST MARSHALL-
PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-CASS-WESTERN WALSH-
340 PM CST THU JAN 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LOOK FOR AREAS OF LIGHT SNOW THIS EVENING GIVING LESS THAN AN INCH
ACCUMULATION. SOUTH TO SOUTHEAST WINDS OF 15 TO 30 MPH WILL CAUSE
REDUCED VISIBLITIES AT TIMES DUE TO BLOWING SNOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NEXT CHANCE OF MEASURABLE SNOW WILL COME MONDAY NIGHT INTO
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MNZ005-006-009-017-252145-
ROSEAU-LAKE OF THE WOODS-NORTH BELTRAMI-SOUTH BELTRAMI-
340 PM CST THU JAN 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

2 TO 4 INCHES OF SNOW IS EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NEXT CHANCE FOR MEASURABLE SNOW WILL COME MONDAY NIGHT INTO
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NDZ038-049-052-053-252145-
BARNES-RANSOM-SARGENT-RICHLAND-
340 PM CST THU JAN 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SYSTEM MAY BRING ACCUMULATING SNOWS MONDAY NIGHT INTO TUESDAY AS
IT MOVES NORTHEAST TOWARD THE WESTERN GREAT LAKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DTR

Nearby

Wind Chill Advisories in North Dakota, 2013Wind Chill Advisories in Minnesota, 2013Every wind chill advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.